Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 19, 2012, 10:14 AM MDT for Kiowa County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 10:14 AM MDT (16:14 UTC)
- Expired
- May 19, 2012, 11:15 AM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
955
WUUS55 KPUB 191614
SVRPUB
COC061-191715-
/O.NEW.KPUB.SV.W.0026.120519T1614Z-120519T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1014 AM MDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 1115 AM MDT
* AT 1010 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER BALL SIZE HAIL. THIS THUNDERSTORM
WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PING PONG
BALLS. THIS STORM WAS LOCATED 7 MILES NORTH OF NEENOSHE
RESERVOIR...OR 24 MILES NORTH OF LAMAR...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHIVINGTON...BRANDON...SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3833 10272 3851 10276 3863 10219 3862 10205
3860 10203 3839 10204
TIME...MOT...LOC 1614Z 259DEG 22KT 3844 10262
WIND...HAIL <50MPH 1.50IN
$$5 follow-up statements
569
WWUS55 KPUB 191619
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1019 AM MDT SAT MAY 19 2012
COC061-191715-
/O.CON.KPUB.SV.W.0026.000000T0000Z-120519T1715Z/
KIOWA CO-
1019 AM MDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
COUNTY UNTIL 1115 AM MDT...
AT 1018 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR CHIVINGTON...OR 25 MILES NORTH OF LAMAR...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CHIVINGTON...BRANDON...SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3833 10269 3851 10273 3863 10216 3862 10205
3860 10203 3839 10204
TIME...MOT...LOC 1619Z 259DEG 22KT 3844 10259
WIND...HAIL <50MPH 1.00IN
$$290
WWUS55 KPUB 191634
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1034 AM MDT SAT MAY 19 2012
COC061-191715-
/O.CON.KPUB.SV.W.0026.000000T0000Z-120519T1715Z/
KIOWA CO-
1034 AM MDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
COUNTY UNTIL 1115 AM MDT...
AT 1033 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BRANDON...OR 27 MILES NORTH OF LAMAR...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BRANDON...SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3835 10255 3853 10260 3863 10212 3862 10205
3860 10203 3840 10204
TIME...MOT...LOC 1635Z 259DEG 22KT 3846 10245
WIND...HAIL <50MPH 1.00IN
$$843
WWUS55 KPUB 191647
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1047 AM MDT SAT MAY 19 2012
COC061-191715-
/O.CON.KPUB.SV.W.0026.000000T0000Z-120519T1715Z/
KIOWA CO-
1047 AM MDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 1115 AM MDT...
AT 1044 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SHERIDAN LAKE...OR 32 MILES NORTHEAST OF
LAMAR...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3838 10240 3856 10244 3863 10209 3862 10205
3860 10203 3842 10204
TIME...MOT...LOC 1647Z 259DEG 27KT 3849 10230
WIND...HAIL <50MPH 1.00IN
$$298
WWUS55 KPUB 191704
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT SAT MAY 19 2012
COC061-191715-
/O.CON.KPUB.SV.W.0026.000000T0000Z-120519T1715Z/
KIOWA CO-
1104 AM MDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 1115 AM MDT...
AT 1100 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF TOWNER...OR 39 MILES NORTHEAST
OF LAMAR...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3842 10221 3859 10228 3860 10226 3863 10209
3862 10205 3860 10203 3845 10204
TIME...MOT...LOC 1704Z 254DEG 30KT 3853 10214
WIND...HAIL <50MPH 1.00IN
$$808
WWUS55 KPUB 191716
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MDT SAT MAY 19 2012
COC061-191726-
/O.EXP.KPUB.SV.W.0026.000000T0000Z-120519T1715Z/
KIOWA CO-
1116 AM MDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3842 10221 3859 10228 3860 10226 3863 10209
3862 10205 3860 10203 3845 10204
TIME...MOT...LOC 1704Z 254DEG 30KT 3853 10214
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:48 AM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, May 19, 3:48 AM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 348 AM MDT SAT MAY 19 2012 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...THE UPPER TROUGH AXIS WAS CROSSING WESTERN CO EARLY THIS MORNING...WITH SW FLOW ALOFT DRAWING SOME MOISTURE UP INTO THE MIDSECTION OF THE STATE AND PRODUCING SOME ISOLATED SHOWERS OVER THE MTS OF WESTERN CHAFFEE COUNTY AS OF 3 AM. FOR THE E PLAINS...THE ANTICIPATED COLD FRONT SWEPT SOUTH FASTER DUE TO SOME HELP FROM CONVECTION TO THE NORTH LAST EVENING. AT 3 AM...THE FRONT HAD MOVED SOUTH OF HIGHWAY 50 AND WAS RAPIDLY APPROACHING KTAD...AS WELL AS BANKING UP ALONG THE E SLOPES OF THE SOUTHERN FRONT RANGE. WINDS DRIVING THE FRONT HAVE BEEN IN THE 15-20 MPH RANGE WITH GUSTS UP TO 30 MPH. TODAY AND TONIGHT...MODELS INDICATE THAT IN THE BIG PICTURE...THE UPPER TROUGH SWEEPS ACROSS THE STATE THROUGH THE DAY WITH THE UPPER FLOW THEN BECOMING WESTERLY TONIGHT. AT THE SFC...WITH THE FRONT DROPPING ACROSS THE PLAINS SO EARLY...THERE IS A SLIGHTLY BETTER CHANCE FOR A BIT MORE LLVL MOISTURE TO BANK UP ALONG THE EASTERN SLOPES OF THE FRONT RANGE. MOISTURE HAS BEEN THE LIMITING FACTOR ON DETERMINING HOW WIDESPREAD THUNDERSTORM POTENTIAL WOULD BE TODAY...WITH PLENTY OF 0-6 KM BULK SHEAR. THEREFORE...THERE MIGHT BE A BETTER CHANCE FOR AT LEAST THE MTS AND I25 CORRIDOR SEEING A THUNDERSTORM OR TWO BEGINNING BY MIDDAY. ONGOING POP GRIDS HAD A REASONABLE PROGRESSION AND SAW LITTLE NEED TO ADJUST...SAVE FOR BUMPING UP POPS OVER THE PALMER DVD THIS AM TO BETTER MATCH BOU. POPS QUICKLY DROP OFF LATER TONIGHT AROUND MIDNIGHT. IN ADDITION...THERE SHOULD BE A SIGNIFICANT COOL DOWN TODAY WITH TEMPS ABOUT 20 DEG F COOLER ACROSS THE PLAINS AS COMPARED TO YESTERDAY. MOORE .LONG TERM... (SUNDAY THROUGH FRIDAY) ...FIRE WX CONCERNS INCREASING LATER IN THE FCST PERIOD.... THE MAIN CONCERN DURING THIS FCST PD WILL BE FIRE WX. A STRONG ZONAL JET IS FCST TO DEVELOP OVER THE STATE FROM MID WEEK AND THEN GRADUALLY LIFT NORTH AND BECOME SOUTHWESTERLY BY LATE WEEK. THIS PATTERN WILL LIKELY LEAD TO MODERATE TO STRONG DRY SOUTHWESTERLY SFC WINDS WHICH WILL INCREASE THE FIRE DANGER OVER THE REGION. THERE IS STILL A BIT OF UNCERTAINTY ON THE POSITION OF THE JET. IF THE ZONAL JET IS A BIT FARTHER SOUTH...THEN WE MAY SEE A SFC BOUNDARY MOVE DOWN THE PLAINS AND THIS WOULD LIMIT THE FIRE WX THREAT...HOWEVER TRENDS IN THE GUIDANCE INDICATE THAT WE WILL LIKELY REMAIN WARM...DRY AND WINDY A GOOD PART OF NEXT WEEK. IN THE SHORT TERM...MODELS ARE SHOWING A BIT MORE PROMISE FOR SOME THUNDER OVER THE REGION SUNDAY...MAINLY ALONG THE S MTNS AND ADJACENT I-25 CORRIDOR. CAPE VALUES HAVE TRENDED UP A BIT AND CONVECTION SHOULD DEVELOP OVER THE MTNS BY EARLY AFTERNOON. NW FLOW ALOFT WILL PUSH IT OFF THE MTNS. DEEP SHEAR IS IN PLACE ALTHOUGH LLVL SHEAR IS RATHER MARGINAL. EXPECT A COUPLE STRONGER STORMS IN AFOREMENTIONED AREAS ON SUNDAY AS THE STORMS MOVE SE ACROSS THE PLAINS. SVR THREAT STILL LOOKS MARGINAL DUE TO THE LIMITED CAPE AND INCREASING WARM TEMPS ALOFT. FOR MONDAY....DRIER AIR IS FCST TO MOVE INTO THE REGION AND EXPECT LITTLE IF ANY PRECIP OVER THE MTNS. PLAINS WILL STILL BE A BIT MOIST BUT RIDGING BUILDING ALOFT WILL LIMIT CONVECTIVE POTENTIAL. BELIEVE BEST CHANCE OF PRECIP THIS DAY WILL BE OVER THE FAR E PLAINS. FROM TUESDAY THROUGH THE END OF THE WEEK IT WILL LIKELY BE DRY OVER THE CWA...WITH THE EXCEPTION BEING THE C MTNS WHERE THERE WILL BE A BETTER CHANCE OF SHOWERS ASSOCIATED WITH THE JET. DRY SW SFC WINDS WILL BE ON THE INCREASE ALL AREAS AND FIRE WX CONCERNS WILL INCREASE. IF WE SHOULD SEE A FRONTAL INCURSION ONTO THE PLAINS...IT WILL BE THURSDAY AS THE JET WILL BE CLOSEST TO THE REGION ON THIS DAY. \/HODANISH && .AVIATION... VFR CONDITIONS EXPECTED FOR THE 3 MAIN TAF SITES OF KCOS...KPUB AND KALS OVER THE NEXT 24 HRS. THE COLD FRONT THAT DROPPED DOWN ACROSS THE E PLAINS THIS MORNING WILL KEEP SFC WINDS FOR KCOS AND KPUB OUT OF THE N-NE 15-20 MPH UNTIL ABOUT MIDDAY...THEN GRADUALLY DIMINISH. FOR KALS...NORMAL S-SW WINDS ARE FORECAST BUT WOULD NOT BE TOO SURPRISED TO SEE SOME EASTERLY INFLUENCE AS WELL...AS EASTERLY UPSLOPE FLOW MAKES IT UP AND OVER LA VETA...AND POURS INTO THE VALLEY. ALL THREE SITES SHOULD HAVE VCTS BETWEEN 18Z AND 20Z...THOUGH KCOS WILL HAVE THE BEST CHANCE OF -TSRA. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/34
Hazardous weather outlook, May 19, 6:58 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT SAT MAY 19 2012 COZ058>089-093>099-201300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 658 AM MDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY THROUGH THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ERRATIC WIND GUSTS UP TO 45 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG STORMS WILL BE POSSIBLE SUNDAY AFTERNOON OVER THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS AND ADJACENT I-25 CORRIDOR. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND BRIEF PERIODS OF HEAVY RAIN. ISOLATED STORMS WILL BE POSSIBLE ON THE FAR EASTERN PLAINS MONDAY AFTERNOON. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND BRIEF PERIODS OF HEAVY RAIN. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ACROSS THE CENTRAL MOUNTAINS WEDNESDAY THROUGH FRIDAY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 27/34
In the hours before
Special weather statement, May 19, 9:05 AM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 905 AM MDT SAT MAY 19 2012 COZ095-096-191630- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 905 AM MDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... AT 904 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HASWELL...OR 34 MILES NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 19, 9:59 AM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
959 AM MDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HAIL 2 SE EADS 38.46N 102.75W
05/19/2012 E0.75 INCH KIOWA CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:21 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 54 min |
| May 19, 12:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 63 min |
| May 19, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 60 min |
| May 19, 1:50 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 25 min |
| May 19, 2:13 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 62 min |
| May 19, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 29 min |
| May 19, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 53 min |
| May 19, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.